MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HCG ONE STEP PREGNANCY TEST DEVICE (URINE/SERUM)(40T/K)

ALERE SAN DIEGO, INC. HCG ONE STEP PREGNANCY TEST DEVICE (URINE/SERUM)(40T/K)
Model Number FHC-202
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 minutes and all devices yielded the expected negative results.Retained devices were also tested with hcg-negative clinical serum samples.The results were read at 5 minutes and again all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformances and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.Complaints are tracked and trended on a monthly basis.Please note, it is important to use a timer and read the results at the correct read time to ensure accurate results.Per the package insert, read the result at 3 minutes when testing a urine specimen, or at 5 minutes when testing a serum specimen.Do not interpret results after the appropriate read time.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
Unspecified date: false positive result obtained on the hcg one step pregnancy test device.Line was a weak positive, so the sample was sent to the lab for a confirmatory hcg quant.Confirmatory quant provided a negative result; exact result not provided.Although requested, no further information was able to be obtained.Customer unresponsive.

Brand Name
HCG ONE STEP PREGNANCY TEST DEVICE (URINE/SERUM)(40T/K)
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key12180436
Report Number2027969-2021-00067
Device Sequence Number1622004
Product Code JHI
UDI-Device Identifier10815845020116
UDI-Public(01)10815845020116(17)220930(10)HCG0102037
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K993065
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberFHC-202
Device Lot NumberHCG0102037
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1